Paracetamol & Hearing Loss: Did it Really True Can make You Deaf or Just the Myth?

One type of pain reliever or pain medication that is most often use and consider safe is paracetamol. In addition, paracetamol is also can be purchase without a doctor’s prescription. However, did you know that the use of paracetamol drugs has side effects. Here’s more information.

Paracetamol side effects and pain medication on hearing loss

paracetamol and hearing loss
If you are having influenza, then flu can reduce your hearing ability,

The side effect of pain relievers on hearing was carried out in a study. The study are publish in the American Journal of Epidemiology. And involve about 66 thousand women age between 44-69 years, as study participants.

To determine the effects of pain relievers, especially paracetamol and ibuprofen, participants were asked to complete a questionnaire. That containing their history, frequency of taking painkillers, and for how long they had used the drug.

It is known that most of the participants took ibuprofen and paracetamol more frequently to treat the pain that arose.

Of the total participants who took part in the study. Surprisingly there were 1800 or about 33% of women who lost / reduce their hearing ability.

The group of women who took paracetamol for more than six years had a 9% chance of losing their hearing ability. Meanwhile, women who used ibuprofen for more than six years had a 10% greater risk of becoming deaf.

What caused this?

Of course we can not blame 100% paracetamol will reducing hear loss because basically there’s so much more factor like bad habit hearing high volume in long time or accident in head that causing patient deaf.

The researchers report that there are several possible reasons for hearing loss as a side effect of paracetamol and ibuprofen:

First, the use of painkillers for a long period may cause obstructed blood flow to the cochlear area, the hearing center in the ear. This obstruction of blood flow is caused by salicylate substances found in painkillers.

Second reason is the drug can cause the reduction of fine hairs around the ears which serve as a medium for picking up sound.

These two things are consider to be the cause of hearing loss in a group of women who use acetaminophen (paracetamol) and ibuprofen for a long time.

Although there must be further research to confirm the truth of this statement.

Read Also: Headache After Car Accident, Should I worry?

How to avoid this side effect of paracetamol?

Actually, painkillers such as paracetamol and ibuprofen are classified as safe to use. However, long-term use and frequent use can lead to complications or other health conditions.

To minimalize effect on reducing your hearing ability, Doctor always recommend you to take care healthy and cleanness of your ear. Be careful when applying cotton bud to your ear, mostly it will push the earwax deeper.

You should apply hydrogen peroxide regularly at least once for 2-3 month. Here’s Tutorial to apply hydrogen peroxide to your ear

If you experience persistent headaches or other body aches that persistent. it’s better to see a doctor so you know your own health condition.

pinit fg en rect red 28

Follow and like us:

Leave a Reply

Your email address will not be published. Required fields are marked *